Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
145 Doctors are Online

Four weeks pregnant, Unwanted 72 ineffective. Effect or deformity in baby?

User rating for this question
Very Good
Answered by

General & Family Physician
Practicing since : 2005
Answered : 466 Questions
i had unwanted 72 on 17th day of my cycle but now m still pregnant will this medicine effect my pregnancy or cause any deformity in baby. please guide me m worried m 4 weeks pregnant
Posted Sun, 15 Apr 2012 in Pregnancy
Answered by Dr. Mitaly 44 minutes later

Thanks for posting your query.

Usually Emergency contraceptive pills as Unwanted 72 do not affect the developing foetus and woman giving birth to babies with deformity after taking the pills have not been reported.

But it is the decision taken by couple whether they want to continue the pregnancy or not as there is no specific study which has proved this.

Start taking Folic acid once a day as it prevents any neural defect in the foetus and visit a Gynaecologist for examination.Have healthy nutritious diet and drink lots of water.

You might be advised USG scan after a week or a Transvaginal scan which helps in giving a better picture of the development.

Hope this answers your query.I will be available for follow up if you have any doubts.

Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions

The user accepted the expert's answer

Ask an OBGYN

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor